Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 28, NWS Denver/Boulder, CO

March 25, 2026Elbert County, Lincoln County, Park County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 25, 2026, 11:58 AM MDT for Elbert County, Lincoln County, Park County, Colorado. It took effect at Mar 26, 2026, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2026, 11:58 AM MDT (17:58 UTC)
In effect from
Mar 26, 2026, 11:00 AM MDT
Expired
Mar 26, 2026, 6:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

858 
WWUS85 KBOU 251758
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1158 AM MDT Wed Mar 25 2026

COZ247-261200-
/O.NEW.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1158 AM MDT Wed Mar 25 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN
LINCOLN COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 6 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 247.

* TIMING...From 11 AM to 6 PM MDT Thursday.

* WINDS...Northwest winds 10 to 20 mph shifting northeast and 
  increasing to 20 to 30 mph with gusts around 40 mph due to a 
  fast moving cold front Thursday afternoon. 

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-261200-
/O.NEW.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/
Central and Southeast Park County-
1158 AM MDT Wed Mar 25 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING
SOUTH PARK...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 6 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...From 11 AM to 6 PM MDT Thursday.

* WINDS...West 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
500 
WWUS85 KBOU 260936
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
336 AM MDT Thu Mar 26 2026

COZ247-261045-
/O.CAN.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
336 AM MDT Thu Mar 26 2026

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES...

The National Weather Service in Denver has cancelled the Red Flag
Warning.

The windiest conditions are not expected until the arrival of the
cold front mid afternoon, at which time humidity levels are 
anticipated to begin rapidly rising. Overlap of critical 
wind/humidity values is no longer expected or, if it occurs, would
not exceed one or two hours.

$$

COZ214-270000-
/O.CON.KBOU.FW.W.0028.260326T1700Z-260327T0000Z/
Central and Southeast Park County-
336 AM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH
OF PARK COUNTY INCLUDING SOUTH PARK...

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...From 11 AM this morning to 6 PM MDT this evening.

* WINDS...West 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rodriguez
733 
WWUS85 KBOU 261840
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1240 PM MDT Thu Mar 26 2026

COZ214-270000-
/O.CON.KBOU.FW.W.0028.000000T0000Z-260327T0000Z/
Central and Southeast Park County-
1240 PM MDT Thu Mar 26 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF PARK COUNTY
INCLUDING SOUTH PARK...

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...Until 6 PM MDT this evening.

* WINDS...West 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
058 
WWUS85 KBOU 270009
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
609 PM MDT Thu Mar 26 2026


COZ214-270115-
/O.EXP.KBOU.FW.W.0028.000000T0000Z-260327T0000Z/
Central and Southeast Park County-
609 PM MDT Thu Mar 26 2026

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR MUCH OF PARK COUNTY INCLUDING SOUTH PARK...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 25, 5:30 AM MDT, 6 hours 28 minutes earlier. Its key messages:

  • Record heat for Wednesday. We may approach or tie monthly record highs set just last week.
  • Elevated to locally critical fire weather conditions, mainly on Wednesday.
  • A cold front arrives sometime Thursday, with the coolest day on Friday.
  • Temperatures warm well above normal again for the weekend into early next week.
Area forecast discussion, Mar 25, 5:30 AM MDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
530 AM MDT Wed Mar 25 2026

.KEY MESSAGES...

- Record heat for Wednesday. We may approach or tie monthly
  record highs set just last week.

- Elevated to locally critical fire weather conditions, mainly on
  Wednesday.

- A cold front arrives sometime Thursday, with the coolest day on
  Friday.

- Temperatures warm well above normal again for the weekend into
  early next week.

&&

.UPDATE...
Issued at 423 AM MDT Wed Mar 25 2026

Consistent downslope flow has kept calm winds at bay and is
sustaining exceptionally warm conditions through the current hour
across the Front Range urban corridor, with temperatures hovering
between 65-74 degrees along the Hwy 93/US-36 corridors as of 4:30AM.
Have adjusted temperatures upward for today, including a slight
upward nudge in daytime highs given the warm start and potential for
relatively late (~3-4pm) development of increased mid-level cloud
cover. If we're able to warm up fast enough before this occurs, all-
time March records will be within reach for some locations.

The latest suite of guidance has put a pause on the acceleration
of Thursday's cold front or even slowed it, thus providing a
greater opportunity for temperatures to warm more readily across
the southern half of our forecast area. Thus, have also modestly
increased high temperatures for Thursday for the I-70 and I-25
corridors in particular.

&&

.DISCUSSION /Through Tuesday/...
Issued at 1112 PM MDT Tue Mar 24 2026

Upper level high centered along the US/Mexico border will
dominate the weather pattern Wednesday with record highs expected
for most locations. Skies have cleared some over the past few
hours, but the next batch of high clouds over the Great Basin will
move over the area towards sunrise Wednesday morning. These
clouds move off around midday, then during the afternoon hours we
see an increase in mid level clouds. By late afternoon, soundings
show we could even see some virga with gusty outflow winds to 40
mph.

The ridge is knocked down Thursday by a shortwave trough. At the
surface a cold front pushes southwest across eastern Colorado
during the late morning and afternoon. Ahead of it, temperatures
stay mild, but winds turn northerly Thursday morning as surface
pressure lowers over southeast Colorado and Kansas. With this
setup, would not be surprised the front arrive earlier, possibly
several hours early than the models show. Thus, the temperature
forecast is highly uncertain and depends when the cold front
arrives. The front will be strong enough that temperatures are
expected to fall through the afternoon hours. Low and mid level
moisture increases behind the front, and models show deep enough
upslope flow for light rain/snow showers along the Front Range
Thursday evening. Precipitation amounts will be light and are
expected to be less than a tenth inch.

On Friday, we lose the mid level clouds, but hang onto the low
level moisture/clouds through most or perhaps all day. The cooler
air and cloud cover will keep temperatures cool with highs in the
50s across northeast Colorado.

For the weekend, temperatures quickly warmup with a flat upper
level ridging rebuilding over the region. The main upper level
high will be centered over Texas with low aloft becoming more
southwesterly Sunday and into next week. For Sunday and Monday,
highs are expected to reach the upper 70s to lower 80s, which will
be close to record highs. With the help of a weak upper level
trough, moisture increases over the region Sunday and into early
next week. The mountains will see rain/snow showers and times with
a slight chance for light rain east of the mountains.

&&

.AVIATION /12Z TAFS through 12Z Thursday/...
Issued at 524 AM MDT Wed Mar 25 2026

VFR conditions will prevail for all terminals through the TAF
period. SW drainage flow is expected to persist at the terminals
through mid-morning, and is subsequently favored to transition to
westerly flow 16-18Z as daytime mixing increases. Although surface
troughing to the northeast would tend to favor easterly flow,
suspect it may be too far removed most of the day for this to
materialize, and downslope flow has also been quite consistent
during the early morning hours of Wed. The greater uncertainty
with the wind directions arrived mid-afternoon, with increasing
mid-level moisture and potential for weak high-based
convection/virga, mainly after 23Z. The bulk of this activity is
expected to remain closer to the Palmer Divide, but would drive
increased potential for a period of southeasterly outflow,
primarily for KDEN/KAPA. Although precip is unlikely with any of
this convection, it would be capably of gusty convective outflows,
and thus PROB30 groups have been maintained for those two
terminals.

As the weak mid-level convection moves east, winds will return to
southerly drainage relatively quickly Wed evening.

&&

.FIRE WEATHER...
Issued at 1112 PM MDT Tue Mar 24 2026

Record warmth is once again expected Wednesday with relative
humidity levels dropping to around 10% across the plains. In the
foothills and mountains valleys, relative humidities bottom out at
13-20 percent. The flow aloft is not very strong, so even during
peak heating we think most wind gusts will stay under 25 mph.
However, the winds are a little stronger to the north so gusts
closer to 30 mph can be expected from Jackson County into the far
northern foothills near the Wyoming border. Humidity levels there,
will be more marginal. Therefore, the overlap of having both RH
and wind gust criteria met in the same location is rather limited
and not widespread enough for any Red Flag Warnings.

On Thursday, elevated to locally critical conditions, will be
possible in the mountain valleys with west winds gusting to 20 to
30 mph. Over the plains, a cold front pushes through during the
late morning and early afternoon. The morning may be warm and dry,
but falling temperatures and increasing relative humidities are
expected during the afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...BRQ
DISCUSSION...12
AVIATION...BRQ
FIRE WEATHER...12
Hazardous weather outlook, Mar 25, 2:37 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
237 AM MDT Wed Mar 25 2026

COZ030>051-260845-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
237 AM MDT Wed Mar 25 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Record-breaking heat is expected today for most areas, along with
elevated to near-critical fire weather conditions below 9,5000 ft.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Localized near-critical fire weather conditions will be possible
Thursday afternoon south of I-70. A cold front will bring a
reprieve in the unseasonable heat for Friday, with temperatures
and fire danger increasing again come the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.